THE INTRAVENOUS (IV) use of fluorescein as an ophthalmologic tool is generally considered a safe procedure with few adverse side effects. Two cases of cardiac arrest1 and one case of fatal myocardial infarction,2 however, have been reported following IV fluorescein use. Deglin et al3 reported the first case of well-established myocardial infarction associated with fluorescein injection. We observed a case of fatal cardiac arrest following fluorescein angiography.
Report of a Case
A 61-year-old man with a history of chronic stable angina since 1968 was referred to our hospital on June 9, 1977, for evaluation of accelerated angina of two weeks' duration. He had a history of hypertension for 15 years, and diabetes for four years; both diseases were well controlled. He had had a myocardial infarction in 1968.The patient was well developed, well nourished, and in no acute distress. His blood pressure was 150/70; pulse rate, 70